Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2002, 6:39 PM EDT for Athens County, Meigs County, Ohio. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 4, 2002, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Athens County, OH, Meigs County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:40 PM EDT | Thunderstorm Wind | Athens, OH | Numerous large trees and branches were blown down in the city. The Emergency Management Agency reported 2 houses were severely damaged by fallen trees. Trees also fell across roads, sidewalks, driveways, and yards. Electrical power was lost. |
| Jun 4, 6:40 PM EDT | Hail 0.88 | Darwin, OH | |
| Jun 4, 6:45 PM EDT | Hail 1 | Athens, OH | |
| Jun 4, 7:32 PM EDT | Hail 1.25 | Coolville, OH | |
| Jun 4, 7:40 PM EDT | Thunderstorm Wind | Burlingham, OH | Trees and large branches were fallen. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
835 WUUS51 KRLX 042239 SVRRLX OHC009-105-042330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 638 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATHENS COUNTY IN SOUTHEAST OHIO... MEIGS COUNTY IN SOUTHEAST OHIO... * UNTIL 730 PM EDT... * AT 632 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF ATHENS...MOVING NORTHEAST AT 25 MPH. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:13 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 4, 6:13 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT TUE JUN 4 2002 WILL UPDATE THE ZONES TO ADD THE WATCH ATTM THERE ARE SEVERE THUNDERSTORMS OVER SE OH. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONES WVZ031...WVZ032...WVZ040...WVZ047. VA...NONE. KY...NONE. OH...NONE. .END/
In the hours before
Local storm report, Jun 4, 5:10 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
510 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SOMERSET OH FLASH FLOODS
06/04/02 PERRY WATER RUNNING ACROSS
COUNTY ROADS OVER NORTHERN
PART OF COUNTY. WATER
OVERFLOWING FROM CULVERTS.
REPORTED BY LAW ENFORCEMENT
HC/KSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 48 min |
| Jun 4, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 51 min |
| Jun 4, 5:59 PM EDT | Flash Flood Warning | RLX | Perry | 2 hr |
| Jun 4, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 44 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 34 min |
| Jun 4, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 44 min |
| Jun 4, 7:32 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 43 min |
| Jun 4, 7:40 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.